Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 126, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 2, 2000, 6:10 PM EDT for Harrison County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 6:10 PM EDT (22:10 UTC)
- Expired
- Jun 2, 2000, 6:30 PM EDT
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Harrison County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 022211 SVRSDF KYC097-022230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 610 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 630 PM EDT * AT 610 PM EDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES WEST OF CONNERSVILLE... OR ABOUT 24 MILES NORTH OF LEXINGTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRECKINRIDGE AROUND 615 PM EDT CYNTHIANA AROUND 620 PM EDT COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:25 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 2, 3:25 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 325 PM EDT FRI JUN 2 2000 ...MAIN FORECAST CHALLENGE IS DETERMINING EXTENT OF SVR CONVECTION THIS EVENING... AT 18Z COOL FRONT EXTENDED FROM JUST SOUTH OF KTOL TO JUST SOUTH OF KSTL. THIS FRONT IS FORECAST TO CONTINUE MOVING SOUTHEASTWARD THROUGH KENTUCKY TONIGHT. LINE OF FAIRLY STRONG CONVECTION HAS ALREADY DEVELOPED OVER SOUTH CENTRAL INDIANA AND SW OHIO THIS AFTERNOON WITH A FEW WIND DAMAGE REPORTS COMING OUT OF WFO ILN. LATEST MSAS DATA DEPICTS LI/S OF -6 TO -8 OVER LMK FORECAST AREA (FA) AND 12Z ETA FORECAST SOUNDINGS PRODUCED CAPES IN THE 2000 TO 2700 J/KG RANGE. WET BULB ZERO NEAR 12 KFT SO COULD BE SOME HAIL WITH THE STRONGER STORM BUT MAIN THREAT SHOULD BE WIND DAMAGE IN A LOW SHEAR/HIGH INSTABILITY PULSE STORM ENVIRONMENT. HAVE SPLIT ZONES FROM NORTHWEST TO SOUTHEAST TO ACCOUNT FOR FRONTAL MOVEMENT. SRN INDIANA SHOULD SEE STORM THREAT END EARLY THIS EVENING...MID EVENING OVER N CNTRL KY AND BY MIDNIGHT EAST AND SOUTHEAST. EVENING SHIFT MAY HAVE TO UPDATE DEPENDING ON COOL FRONT/S SPEED THROUGH LMK FA. THEN SKIES SHOULD BECOME PCLDY FROM THE NW AS DRY AIR MOVES IN LATE. SKIES SHOULD THEN BE OR BECOME MOSTLY SUNNY ON SATURDAY AS HIGH PRESSURE SETTLES INTO THE GRT LKS. NGM MOS MAX TEMPS LOOK REASONABLE BASED ON FORECAST H85 TEMPS AND NE SFC FLOW. NEXT LOW MOVES INTO WRN GRT LKS SUNDAY MORNING AND LOW LEVEL FLOW TURNS TO THE W/SW. CLOUDS MAY INCREASE A BIT OVER THE WEST SO WENT BCMG PSNNY NEAR SDF AND BWG. MAX TEMPS SHOULD BE A LITTLE WARMER ON SUNDAY WITH H85 TEMPS INCREASING AND W/SW FLOW. .SDF...NONE. MARIEN
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.